Modified Variational Iteration Technique for the Numerical ‎Solution of Fifth Order KdV-type Equations

Document Type : Research Paper


1 Department of Basic Sciences, University of Engineering and Technology Peshawar, Pakistan

2 Department of Basic Sciences, University of Engineering and Technology Peshawar, Pakistan‎

3 Faculty of Science and Mathematics, University of Niš, Višegradska 33, Nis 18000, Serbia‎

4 Department of Mathematics, University of Swabi, Swabi, Khyber Pakhtunkhwa, Pakistan


In this article, a simple and new algorithm is proposed, namely the modified variational iteration algorithm-I (mVIA-I), for obtaining numerical solutions to different types of fifth-order Korteweg de-Vries (KdV) equations. In order to verify the precision, accuracy and stability of the mVIA-I method, generated numerical results are compared with the Laplace decomposition method, Adomian decomposition method, Homotopy perturbation transform method and the modified Adomian decomposition method. Comparison with the mentioned methods reveals that the mVIA-I is computationally attractive, exceptionally productive and achieves better accuracy than the others.


Main Subjects

[1] Ahmad, H., Khan, T. A., Durur, H., Ismail, G. M. & Yokus, A., Analytic approximate solutions of diffusion ‎equations arising in oil pollution, Journal of Ocean Engineering and Science, 2020, ‎doi:‎
‎[2] Ahmad, H., Khan, T. A. & Yao, S.-W., Numerical solution of second order Painlevé differential equation, Journal of Mathematics and Computer Science, 21, 2020, 150–157.‎
‎[3] GOLGELEYEN, F., HASDEMIR, M., NUMERICAL SOLUTION OF AN INVERSE PROBLEM FOR THE LIOUVILLE EQUATION, TWMS Journal of Applied and Engineering Mathematics, 9(4), 2019, 909-920.‎
‎[4] Yokus, A., Durur, H. & Ahmad, H., Hyperbolic type solutions for the couple Boiti-Leon-Pempinelli system, ‎Facta Universitatis, Series: Mathematics and Informatics, 35, 2020, 523–531.‎
‎[5] Bazighifan, O., Ahmad, H. & Yao, S.-W., New Oscillation Criteria for Advanced Differential Equations of Fourth ‎Order, Mathematics, 8, 2020, 728.
‎[6] El-Dib, Y., Stability Analysis of a Strongly Displacement Time-Delayed Duffing Oscillator Using Multiple Scales ‎Homotopy Perturbation Method, Journal of Applied and Computational Mechanics, 4, 2018, 260–274.‎
‎[7] Ünsal, Ö. & Ma, W. X., Linear superposition principle of hyperbolic and trigonometric function solutions to ‎generalized bilinear equations, Computers and Mathematics with Applications, 71, 2016, 1242–1247.‎
‎[8] Popov, V. L., Solution of adhesive contact problem on the basis of the known solution for non-adhesive one, ‎Facta Universitatis, Series: Mechanical Engineering, 16, 2018, 93–98.‎
‎[9] Abouelregal AE, Ahmad H, Yao SW. Functionally Graded Piezoelectric Medium Exposed to a Movable Heat Flow Based on a Heat Equation with a Memory-Dependent Derivative. Materials.13(18), 2020, 3953.
‎[10] Ahmad I, Ahmad H, Thounthong P, Chu YM, Cesarano C. Solution of Multi-Term Time-Fractional PDE Models Arising in Mathematical Biology and Physics by Local Meshless Method, Symmetry, 12(7), 2020, 1195.
‎[11] Kawahara, T., Oscillatory solitary waves in dispersive media, Journal of the Physical Society of Japan, 33, 1972, ‎‎260–264.‎
‎[12] Gorshkov, K. A., Ostrovsky, L. A., Papko, V. V & Pikovsky, A. S., On the existence of stationary multisolitons, ‎Physics Letters A, 74, 1979, 177–179.‎
‎[13] Yamamoto, Y. & Takizawa, É. I., On a solution on non-linear time-evolution equation of fifth order, Journal of the Physical Society of Japan, 50, 1981, 1421–1422.‎
‎[14] Djidjeli, K., Price, W. G., Twizell, E. H. & Wang, Y., Numerical methods for the solution of the third-and fifth-‎order dispersive Korteweg-de Vries equations, Journal of Computational and Applied Mathematics, 58, 1995, 307–‎‎336.‎
‎[15] Haupt, S. E. & Boyd, J. P., Modeling nonlinear resonance: A modification to the Stokes’ perturbation ‎expansion, Wave Motion, 10, 1988, 83–98.‎
‎[16] Darvishi, M. T. & Khani, F., Numerical and explicit solutions of the fifth-order Korteweg-de Vries equations, ‎Chaos, Solitons & Fractals, 39, 2009, 2484–2490.‎
‎[17] Kaya, D., An application for the higher order modified KdV equation by decomposition method, ‎Communications in Nonlinear Science and Numerical Simulation, 10, 2005, 693–702.‎
‎[18] Bakodah, H. O., Modified Adomain decomposition method for the generalized fifth order KdV equations, ‎American Journal of Computational Mathematics, 3, 2013, 53.‎
‎[19] Wu, G. C. & He, J.-H., Fractional calculus of variations in fractal spacetime, Nonlinear Science Letters A, 1, 2010, ‎‎281–287.‎
‎[20] Khan, Y., An effective modification of the Laplace decomposition method for nonlinear equations, ‎International Journal of Nonlinear Sciences and Numerical Simulation, 10, 2009, 1373–1376.‎
‎[21] Soltanalizadeh, B. & Branch, S., Application of differential transformation method for solving a fourth-order ‎parabolic partial differential equations, International Journal of Pure and Applied Mathematics, 78, 2012, 299–308.‎
‎[22] Wazwaz, A.-M., Solitons and periodic solutions for the fifth-order KdV equation, Applied Mathematics Letters, ‎‎19, 2006, 1162–1167.‎
‎[23] Jafari, H. & Firoozjaee, M. A., Homotopy analysis method for solving KdV equations, Surveys in Mathematics and its Applications, 5, 2010, 89–98.‎
‎[24] Handibag, S. & Karande, B. D., Existence the solutions of some fifth-order kdv equation by laplace ‎decomposition method, American Journal of Computational Mathematics, 3, 2013, 80.‎
‎[25] Rafei, M. & Ganji, D. D., Explicit solutions of Helmholtz equation and fifth-order KdV equation using ‎homotopy perturbation method, International Journal of Nonlinear Sciences and Numerical Simulation, 7, 2006, ‎‎321–328.‎
‎[26] Lei, Y., Fajiang, Z. & Yinghai, W., The homogeneous balance method, Lax pair, Hirota transformation and a ‎general fifth-order KdV equation, Chaos, Solitons & Fractals, 13, 2002, 337–340.‎
‎[27] Yokus, A., Durur, H., Ahmad, H. & Yao, S.-W., Construction of Different Types Analytic Solutions for the ‎Zhiber-Shabat Equation, Mathematics, 8, 2020, 908. ‎
‎[28] Ahmad, H., Variational Iteration Method with an Auxiliary Parameter for Solving Telegraph Equations, Journal of Nonlinear Analysis and Application, 2018, 2018, 223–232.
‎[29] Ahmad, H., Khan, T. A. & Yao, S. W., An efficient approach for the numerical solution of fifth-order KdV ‎equations, Open Mathematics, 18, 2020, 738–748.
‎[30] Ahmad, H., Auxiliary parameter in the variational iteration algorithm-II and its optimal determination, ‎Nonlinear Science Letters A, 9, 2018, 62–72.‎
‎[31] Ahmad, H., Variational Iteration Algorithm-I with an Auxiliary Parameter for Solving Fokker-Planck Equation, ‎Earthline Journal of Mathematical Sciences, 2, 2019, 29–37.‎
‎[32] Sawada, K. & Kotera, T., A method for finding N-soliton solutions of the KdV equation and KdV-like equation, ‎Progress of Theoretical Physics, 51, 1974, 1355–1367.‎
‎[33] Caudrey, P. J., Dodd, R. K. & Gibbon, J. D., A new hierarchy of Korteweg--de Vries equations, Proceedings of the Royal Society of London A: Mathematical and Physical Sciences, 351, 1976, 407–422.‎
‎[34] Lax, P. D., Integrals of nonlinear equations of evolution and solitary waves, Communications on Pure and Applied Mathematics, 21, 1968, 467–490.‎
‎[35] Goswami, A., Singh, J. & Kumar, D., Numerical simulation of fifth order KdV equations occurring in magneto-‎acoustic waves, Ain Shams Engineering Journal, 9(4), 2018, 2265-2273.
‎[36] He, J.-H., A short review on analytical methods for a fully fourth-order nonlinear integral boundary value ‎problem with fractal derivatives, International Journal of Numerical Methods for Heat & Fluid Flow, 2020, ‎doi: 10.1108/HFF-01-2020-0060.‎
‎[37] Inokuti, M., Sekine, H. & Mura, T., General use of the Lagrange multiplier in nonlinear mathematical physics, ‎Pergamon Press, Oxford, 1978.‎
‎[38] He, J.-H., Notes on the optimal variational iteration method, Applied Mathematics Letters, 25, 2012, 1579–1581.‎
‎[39] Ahmad, H., Seadawy, A. R. & Khan, T. A., Numerical solution of Korteweg--de Vries-Burgers equation by the ‎modified variational iteration algorithm-II arising in shallow water waves, Physica Scripta, 95, 2020, 45210.‎
‎[40] Ahmad, H., Seadawy, A. R., Khan, T. A. & Thounthong, P., Analytic approximate solutions for some nonlinear ‎Parabolic dynamical wave equations, Journal of Taibah University for Science, 14, 2020, 346–358.‎
‎[41] Ahmad, H. & Khan, T. A., Variational iteration algorithm-I with an auxiliary parameter for wave-like vibration ‎equations, Journal of Low Frequency Noise Vibration and Active Control, 38, 2019, 1113–1124. ‎
‎[42] Ahmad, H. & Khan, T. A., Variational iteration algorithm I with an auxiliary parameter for the solution of ‎differential equations of motion for simple and damped mass–spring systems, Noise & Vibration Worldwide, ‎‎51, 2020, 12–20.‎
‎[43] Ahmad, H., Khan, T. A. & Cesarano, C., Numerical Solutions of Coupled Burgers′ Equations, Axioms, 8, 2019, ‎‎119.‎
‎[44] Ahmad, H., Seadawy, A. R. & Khan, T. A., Study on numerical solution of dispersive water wave phenomena ‎by using a reliable modification of variational iteration algorithm, Mathematics and Computers in Simulation, ‎‎2020, doi:‎
‎[45] He, J.-H., A fractal variational theory for one-dimensional compressible flow in a microgravity space, Fractals, ‎‎2019, doi: 10.1142/S0218348X20500243.‎
‎[46] He, J.-H., Generalized variational principles for buckling analysis of circular cylinders, Acta Mechanica, ‎‎231, 2020, 899–906.‎
‎[47] He, J. H., Variational principle and periodic solution of the Kundu–Mukherjee–Naskar equation, Results in Physics, 17, 2020, 103031.‎
‎[48] Kaya, D. & El-Sayed, S. M., On a generalized fifth order KdV equations, Physics Letters A, 310, 2003, 44–51.‎
‎[49] He, C.-H., Shen, Y., Ji, F.-Y. & He, J.-H., Taylor series solution for fractal Bratu-type equation arising in ‎electrospinning process, Fractals, 28(1), 2020, 2050011.‎
‎[50] He, J.-H., A simple approach to one-dimensional convection-diffusion equation and its fractional ‎modification for E reaction arising in rotating disk electrodes, Journal of Electroanalytical Chemistry, 854, 2019, ‎113565.